• DocumentCode
    913006
  • Title

    A class of upper bounds on probability of error for multihypotheses pattern recognition (Corresp.)

  • Author

    Lainiotis, D.

  • Volume
    15
  • Issue
    6
  • fYear
    1969
  • fDate
    11/1/1969 12:00:00 AM
  • Firstpage
    730
  • Lastpage
    731
  • Abstract
    A class of upper bounds on the probability of error for the general multihypotheses pattern recognition problem is obtained. In particular, an upper bound in the class is shown to be a linear functional of the pairwise Bhattacharya coefficients. Evaluation of the bounds requires knowledge of a priori probabilities and of the hypothesis-conditional probability density functions. A further bound is obtained that is independent of a priori probabilities. For the case of unknown a priori probabilities and conditional probability densities, an estimate of the latter upper bound is derived using a sequence of classified samples and Kernel functions to estimate the unknown densities.
  • Keywords
    Pattern recognition; Abstracts; Feature extraction; Information theory; Integral equations; Intersymbol interference; Kernel; Noise reduction; Pattern recognition; Probability density function; Upper bound;
  • fLanguage
    English
  • Journal_Title
    Information Theory, IEEE Transactions on
  • Publisher
    ieee
  • ISSN
    0018-9448
  • Type

    jour

  • DOI
    10.1109/TIT.1969.1054374
  • Filename
    1054374